EconPapers    
Economics at your fingertips  
 

Pigouvian Taxes in General Equilibrium with a Fixed Tax Redistribution Rule

Andreas Lange and Till Requate ()

Journal of Public Economic Theory, 2000, vol. 2, issue 1, 25-42

Abstract: This paper establishes existence of a first‐best emission tax in a general equilibrium model with pollution, when the redistribution rule of the tax income is chosen fixed and independently of the Pigouvian tax rate. It is known that under standard convexity assumptions each Pareto efficient allocation can be implemented by simultaneously choosing a Pigouvian tax rate and an appropriate lump sum redistribution of income. In real politics, however, tax redistribution schemes are often restricted to a small feasible set. Nonetheless we show that for any given lump sum redistribution rule, being continuous in overall tax income, an emission tax rate exists that leads to a Pareto efficient equilibrium.

Date: 2000
References: Add references at CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
https://doi.org/10.1111/1097-3923.00028

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:2:y:2000:i:1:p:25-42

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923

Access Statistics for this article

Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders

More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jpbect:v:2:y:2000:i:1:p:25-42